On the application of the Onsager-Machlup function to non-linear fluctuations of a thermodynamic variable
M. Moreau
Physica A: Statistical Mechanics and its Applications, 1978, vol. 90, issue 3, 410-430
Abstract:
The application of the Onsager-Machlup principle to non-linear fluctuations of a thermodynamic variable is discussed. The Onsager law of proportionality of fluxes and forces is obtained by an integral method. Approximate calculation of the transition probabilities and of the most probable evolution are made by taking the diffusion coefficient as a smallness parameter. The results are compared with results obtained by other methods, particularly by Kubo, Matsuo and Kitahara. The asymptotic case of infinite time intervals is discussed summarily.
Date: 1978
References: View complete reference list from CitEc
Citations:
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/037843717890002X
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:90:y:1978:i:3:p:410-430
DOI: 10.1016/0378-4371(78)90002-X
Access Statistics for this article
Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis
More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().